MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 0580-1-440
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 05/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: ""i implanted this hip back in 2017.Leg gave way yesterday whilst mowing the lawn.Stem fracture at neck ¿ very odd!".
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review with a clinical consultant indicated "i can confirm that the patient underwent a primary right total hip arthroplasty on (b)(6) 2017 since i was able to review the operation report.I can also confirm that the patient sustained a periprosthetic fracture since i was able to see an x-ray with the diagnosis.The root cause of this event cannot be determined with certainty.The causes of periprosthetic fracture are multifactorial including surgical technique, cementing technique, cement integrity as well as positioning and initial stability.Patient factors including lifestyle, activity level and bmi also must be considered as well as implant factors.Trauma could also be a factor if for example a fall occurred.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review with a clinical consultant indicated "i can confirm that the patient underwent a primary right total hip arthroplasty on (b)(6) 2017 since i was able to review the operation report.I can also confirm that the patient sustained a periprosthetic fracture since i was able to see an x-ray with the diagnosis.The root cause of this event cannot be determined with certainty.The causes of periprosthetic fracture are multifactorial including surgical technique, cementing technique, cement integrity as well as positioning and initial stability.Patient factors including lifestyle, activity level and bmi also must be considered as well as implant factors.Trauma could also be a factor if for example a fall occurred.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
EXETER V40 STEM 44MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key22250632
Report Number0002249697-2025-00624
Device Sequence Number8031683
Product Code JDI
UDI-Device Identifier04546540153296
UDI-Public04546540153296
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number0580-1-440
Device Lot NumberG6091655
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown